Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 113, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 26, 2023, 4:57 AM CDT for 4 counties in Mississippi. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2023, 4:57 AM CDT (09:57 UTC)
- Expired
- Mar 26, 2023, 6:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Covington County, MS, Jasper County, MS, Jones County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 5:01 AM CDT | HAIL 1.5 | 1 Wnw Taylorsville, MS | MAN FOUND PING PONG SIZE HAIL OUTSIDE OF HIS RESIDENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 2:37 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3257 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059
WUUS54 KJAN 260957
SVRJAN
MSC031-061-067-129-261100-
/O.NEW.KJAN.SV.W.0113.230326T0957Z-230326T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
457 AM CDT Sun Mar 26 2023
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Jasper County in east central Mississippi...
Southeastern Smith County in central Mississippi...
Northeastern Covington County in southeastern Mississippi...
Northwestern Jones County in southeastern Mississippi...
* Until 600 AM CDT.
* At 456 AM CDT, a severe thunderstorm was located near Taylorsville,
or 11 miles north of Collins, moving northeast at 45 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will be near...
Taylorsville around 505 AM CDT.
Stringer around 515 AM CDT.
Bay Springs and Moss around 520 AM CDT.
Vernon and Turnerville around 525 AM CDT.
Paulding around 540 AM CDT.
Rose Hill around 545 AM CDT.
Orange around 550 AM CDT.
Other locations impacted by this severe thunderstorm include Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3172 8954 3187 8958 3218 8892 3183 8891
TIME...MOT...LOC 0956Z 241DEG 40KT 3179 8951
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
221 follow-up statement
105
WWUS54 KJAN 261013
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
513 AM CDT Sun Mar 26 2023
MSC031-067-261023-
/O.CAN.KJAN.SV.W.0113.000000T0000Z-230326T1100Z/
Covington MS-Jones MS-
513 AM CDT Sun Mar 26 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COVINGTON AND
NORTHWESTERN JONES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and east central Mississippi.
LAT...LON 3180 8939 3195 8941 3218 8892 3183 8891
TIME...MOT...LOC 1013Z 240DEG 37KT 3187 8934
$$
MSC061-129-261100-
/O.CON.KJAN.SV.W.0113.000000T0000Z-230326T1100Z/
Jasper MS-Smith MS-
513 AM CDT Sun Mar 26 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR JASPER AND SOUTHEASTERN SMITH COUNTIES...
At 513 AM CDT, a severe thunderstorm was located near Stringer,
moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Bay Springs around 520 AM CDT.
Vernon and Turnerville around 530 AM CDT.
Paulding around 540 AM CDT.
Rose Hill around 550 AM CDT.
Orange around 555 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3180 8939 3195 8941 3218 8892 3183 8891
TIME...MOT...LOC 1013Z 240DEG 37KT 3187 8934
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:38 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Mar 26, 12:38 AM CDT, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1238 AM CDT Sun Mar 26 2023
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 938 PM CDT Sat Mar 25 2023
Mid evening surface analysis has a stalled boundary across our
southeast most zones. A subtle disturbance within the southwest
flow aloft as seen on satellite imagery will combine with an
increasing low level jet after midnight to develop convection
along the stalled boundary as it drifts back to the north as a
warm front. The anticipated environmental parameters across our
southeast suggest the potential for hail and damaging winds. In
addition a brief tornado or two cannot be ruled out. This activity
looks to dissipate after sunrise before a more substantial severe
storm threat develops during the day Sunday. Some models suggest
the potential for heavy rain tonight as storms train along the
boundary. Minor flooding issues may also arise in our southeast
prior to sunrise. /22/
&&
.DISCUSSION...
Issued at 207 PM CDT Sat Mar 25 2023
Tonight and Sunday...
With an upper trough responsible for yesterday's severe weather
departing eastward, a stalled frontal boundary across the northern
Gulf coast will begin retreating as a warm front tonight. The deep
layer high that has been consistently anchored over the western
Atlantic and into Florida remains potent and will aid in restoring
southerlies across the forecast areas and should allow for rapid
boundary layer recover particularly across the Pine Belt tonight.
The net result will be partly cloudy skies for most with mostly
cloudy skies accompanied by showers and storms for portions of
southeast Mississippi. With dewpoints surging into the middle and
upper 60s, upper wind remaining elevated and westerly (55-60 kt at
500 mb), and the presence of the surface boundary aiding as as a
focal point for convective initiation as well as helping to locally
back the surface wind, some storms could be strong to severe. The
primary hazard with this activity will be damaging wind and hail as
large as quarters. A brief tornado can't be totally ruled out. This
activity should diminish into predawn morning Sunday. Otherwise,
lows tonight fall into the middle 50s F north and middle/upper 60s
south.
The warm front continues northward on Sunday and a larger area will
subsequently be encompassed by the advancing warm sector. With upper
flow continuing to generate deep layer shear supportive of
sustained, rotating updrafts (0-6 KM bulk shear >60 kt) and
increasing instability with persistent low level warming/moistening
and maintained steep lapse rates aloft, severe weather will again be
possible. Particularly by afternoon, the best combination of severe
weather ingredients is likely across areas mostly along and south of
I-20 where an "Enhanced" (3/5) risk for severe weather is in place.
Deep layer shear and surface based instability locally exceeding
2,500 J/KG will promote hail that may exceed 2 inches in diameter
("hen egg size") which will be the primary threat as well as
damaging winds to 60 mph. Boundary layer winds may remain
sufficiently backed to promote some risk for tornadoes, particularly
with any discrete storm than interacts with the synoptic warm front
or mesoscale boundaries. Without a substantial synoptically driven
surface low and limited synoptic-scale forcing, boundary layer winds
overall may remain relatively light which should help limit the
potential for strong tornadoes.
Between I-20 and highway 82, a somewhat lower risk exists for severe
weather as deep moisture recovery may struggle to reach these areas.
Here, a "Marginal" (1/5) risk for severe weather is forecast with
primarily a risk for isolated severe storms with damaging wind and
hail as large as quarters. A tornado can't be totally ruled out.
The overall risk for severe weather should diminish into mid-evening
as the diurnal instability begins to wane and storm/shower outflows
help stabilize the boundary layer into the overnight.
Highs top out near 80 F across the area, but with showers and storms
in the forecast some areas may only reach into the middle 70s F
should they receive rain prior to mid afternoon. /86/
Sunday night through Next Saturday...
A series of shortwaves and frontal boundaries will be the story for
the extended period. The forecast will start and end with a wet
pattern with only a day or two of dry weather in between. A warm
front along the MS gulf coast will lift north surging into central
MS increasing moisture and temperatures across the region Sunday. As
this warm front lifts north, dew points will climb well into the
60s, CAPE values will range from 1500-2500 J/kg, and impressive
mid level lapse rates all pose as supportive factors for severe
weather potential. At this time, SPC has highlighted a
'Marginal','Slight', and 'Enhanced' risk threats Sunday into
Sunday night. The main threats will be large hail and damaging
wind gusts. While this set up does not look that impressive for
tornado development, as we enter into our primary severe weather
season, tornadoes can't be ruled out with any systems that roll
through. the severe threat should end before midnight however
lingering showers and storms will persist through the night.
By Monday and Tuesday, the front will stall across central MS
increasing rain and storm chances for both days but by Tuesday
evening, the front will be south of the ArkLaMiss and mid-level
ridging will begin to rule. Dry weather is expected to return to the
region Wednesday and much of Thursday by Thursday a mean longwave
trough across the Rockies will move east across the Plains with an
associated cold front. This front is expected to be in our area by
Friday afternoon and will bring rain and storm chances. At this
time, a severe weather threat is on the table however that will
depend on how fast or slow the evolution of this system takes place.
Will continue to monitor this potential system in the coming days.
In regards to temperatures, the warm weather is here to stay! While
temperatures will drop into the mid to upper 60s Tuesday and
Wednesday, highs will range from the upper 70s to mid 80s throughout
the period. /JNE/
&&
.AVIATION...
(06Z TAFS)
Issued at 1228 AM CDT Sun Mar 26 2023
Satellite imagery and surface obs show MVFR/IFR cigs developing
from the se. Radars were quiet at 0530Z but isold TSRA wl be psbl
at HBG-PIB-MEI through 12Z. VFR conditions wl prevail across the
north through the TAF sites although sct TSRA may affect the sites
during the aftn. VFR conditions wl prevail through Sun morning in
cntrl MS but MVFR cigs and sct-numerous TSRA wl affect the TAF
sites during the aftn. MVFR cigs and the chance for TSRA wl
continue Sunday morning and aftn before tapering off during the
evening. VFR conditions along with -RA is expected during the
evening but IFR cigs may redevelop toward the end of the TAF
period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 62 79 58 72 / 70 20 50 20
Meridian 62 80 57 72 / 90 30 50 40
Vicksburg 62 79 59 72 / 50 10 50 10
Hattiesburg 66 80 64 74 / 70 50 60 50
Natchez 64 80 61 72 / 50 20 50 20
Greenville 56 72 54 67 / 30 10 30 10
Greenwood 58 76 55 69 / 50 10 40 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
LCP/JNE/22Hazardous weather outlook, Mar 25, 3:11 PM CDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 311 PM CDT Sat Mar 25 2023 ARZ074-075-LAZ007-MSZ018-019-025>030-034-035-262015- Ashley-Chicot-Morehouse-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Washington-Humphreys- 311 PM CDT Sat Mar 25 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ008-009-015-MSZ031>033-036>045-262015- West Carroll-East Carroll-Richland-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba- 311 PM CDT Sat Mar 25 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Sunday Sunday afternoon and evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. MSZ046-262015- Kemper- 311 PM CDT Sat Mar 25 2023 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Sunday Sunday afternoon and evening, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday night. LAZ016-023-MSZ047-262015- Madison LA-Franklin LA-Warren- 311 PM CDT Sat Mar 25 2023 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Sunday Sunday afternoon and evening, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. LAZ024>026-MSZ048-049-053-054-059>061-262015- Catahoula-Tensas-Concordia-Hinds-Rankin-Claiborne-Copiah- Jefferson-Adams-Franklin MS- 311 PM CDT Sat Mar 25 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Sunday Sunday afternoon and evening,severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to two inches in size (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. MSZ050>052-055>058-062>066-072>074-262015- Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 311 PM CDT Sat Mar 25 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Sunday Sunday afternoon and evening, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to two inches in size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday night. 86 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 26, 3:48 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 AM CDT SUN MAR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM HAIL 2 NW LE FLEURS BLUFF 32.35N 90.18W
03/26/2023 E0.25 INCH HINDS MS BROADCAST MEDIA
PEA SIZED HAIL REPORTED IN NORTH JACKSON VIA
TWITTER.
&&
SSSpecial weather statement, Mar 26, 3:50 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
350 AM CDT Sun Mar 26 2023
MSZ039-260915-
Noxubee MS-
350 AM CDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of southeastern Noxubee
County through 415 AM CDT...
At 350 AM CDT, Doppler radar was tracking a strong thunderstorm near
Paulette, or 16 miles southwest of Pickensville, moving northeast at
45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Prairie Point around 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
east central Mississippi.
&&
LAT...LON 3298 8834 3297 8835 3293 8847 3309 8856
3320 8832
TIME...MOT...LOC 0850Z 245DEG 40KT 3305 8844
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH
ECSpecial weather statement, Mar 26, 3:53 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Jackson MS 353 AM CDT Sun Mar 26 2023 MSZ051-057-260930- Newton MS-Jasper MS- 353 AM CDT Sun Mar 26 2023 ...A strong thunderstorm will impact portions of northeastern Jasper and southeastern Newton Counties through 430 AM CDT... At 353 AM CDT, Doppler radar was tracking a strong thunderstorm over Garlandville, or near Newton, moving northeast at 35 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of northeastern Jasper and southeastern Newton Counties, including the following locations... Chunky and Hickory. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 800 AM CDT for east central Mississippi. && LAT...LON 3210 8916 3226 8926 3248 8892 3220 8891 TIME...MOT...LOC 0853Z 239DEG 30KT 3222 8914 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH EC
Special weather statement, Mar 26, 3:54 AM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Jackson MS 354 AM CDT Sun Mar 26 2023 MSZ046-052-260930- Kemper MS-Lauderdale MS- 354 AM CDT Sun Mar 26 2023 ...A strong thunderstorm will impact portions of southeastern Kemper and northeastern Lauderdale Counties through 430 AM CDT... At 354 AM CDT, Doppler radar was tracking a strong thunderstorm near Marion, or near Meridian Station, moving northeast at 35 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Toomsuba around 400 AM CDT. Lauderdale around 405 AM CDT. Tamola around 415 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 800 AM CDT for east central Mississippi. && LAT...LON 3244 8841 3237 8865 3250 8874 3272 8837 TIME...MOT...LOC 0854Z 239DEG 30KT 3247 8861 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH EC
Special weather statement, Mar 26, 4:43 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
443 AM CDT Sun Mar 26 2023
MSZ056-057-065-066-261045-
Smith MS-Jones MS-Covington MS-Jasper MS-
443 AM CDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of southwestern Jasper,
southeastern Smith, northeastern Covington and northwestern Jones
Counties through 545 AM CDT...
At 442 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Olive, or 8 miles northwest of Collins, moving northeast at 35
mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Taylorsville around 505 AM CDT.
Stringer around 520 AM CDT.
Bay Springs around 525 AM CDT.
Vernon around 530 AM CDT.
Turnerville around 535 AM CDT.
Other locations impacted by this storm include Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and east central Mississippi.
&&
LAT...LON 3169 8965 3178 8969 3178 8965 3184 8965
3209 8919 3182 8909
TIME...MOT...LOC 0942Z 240DEG 31KT 3175 8962
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<40 MPH
22Special weather statement, Mar 26, 4:46 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
446 AM CDT Sun Mar 26 2023
MSZ046-261015-
Kemper MS-
446 AM CDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of eastern Kemper
County through 515 AM CDT...
At 445 AM CDT, Doppler radar was tracking a strong thunderstorm near
Electric Mills, or 18 miles east of Preston, moving east at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Electric Mills around 450 AM CDT.
Other locations impacted by this storm include Scooba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
east central Mississippi.
&&
LAT...LON 3258 8839 3258 8855 3285 8865 3293 8838
3293 8835
TIME...MOT...LOC 0945Z 248DEG 33KT 3280 8853
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<40 MPH
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:35 AM CDT | Special Weather Statement | JAN | Hinds | 40 min |
| Mar 26, 2:36 AM CDT | Special Weather Statement | JAN | Rankin | 39 min |
| Mar 26, 3:01 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 44 min |
| Mar 26, 3:02 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 43 min |
| Mar 26, 3:41 AM CDT | Special Weather Statement | JAN | Neshoba | 49 min |
| Mar 26, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Mar 26, 3:50 AM CDT | Special Weather Statement | JAN | Noxubee | 25 min |
| Mar 26, 3:53 AM CDT | Special Weather Statement | JAN | Newton | 37 min |
| Mar 26, 3:54 AM CDT | Special Weather Statement | JAN | Lauderdale | 36 min |
| Mar 26, 4:06 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 24 min |
| Mar 26, 4:15 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 45 min |
| Mar 26, 4:43 AM CDT | Special Weather Statement | JAN | Smith | 62 min |
| Mar 26, 4:46 AM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Mar 26, 5:52 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 68 min |
| Mar 26, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 67 min |
| Mar 26, 3:59 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
| Mar 26, 4:07 PM CDT | Special Weather Statement | JAN | Scott | 38 min |
| Mar 26, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Scott | 57 min |
| Mar 26, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 53 min |
| Mar 26, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 51 min |
| Mar 26, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 57 min |
| Mar 26, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Mar 26, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 58 min |
| Mar 26, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 48 min |
| Mar 26, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 50 min |
| Mar 26, 5:33 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Mar 26, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Smith | 70 min |
| Mar 26, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Kemper, Lauderdale | 54 min |
| Mar 26, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 46 min |
| Mar 26, 6:11 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 34 min |
| Mar 26, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 35 min |
| Mar 26, 6:15 PM CDT | Flash Flood Warning | JAN | Scott, Smith | 3 hr |
| Mar 26, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 57 min |
| Mar 26, 6:29 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Mar 26, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 29 min |
| Mar 26, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Kemper, Lauderdale | 67 min |
| Mar 26, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 50 min |
| Mar 26, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Mar 26, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.